ADHD drugs linked to hallucinations

0 Shares

ADHD medications may have side effectsMedications used to treat attention deficit hyperactivity disorder in children may cause hallucinations, according to new research.

Scientists at the FDA looked at the results of 49 clinical studies of drugs including Ritalin, Adderall, Strattera and other common medications used to treat ADHD – a condition affecting up to 7 percent of American children.

"The numbers of cases of psychosis or mania in pediatric clinical trials were small," the researchers wrote, according to Reuters. "However, we noted a complete absence of such events with placebo treatments."

In some of the cases analyzed, young children had the sensation that worms or insects were crawling on their bodies. Ninety percent of the time, the kids had no previous history of similar psychiatric problems.

Approximately 4.3 percent of the nation’s children take drugs to treat symptoms of ADHD, which include inattention, hyperactivity and impulsiveness.

Previous research of ADHD drugs has found other dangers, including an increased risk of stunted growth among children taking Ritalin.

More common side effects of these medications include sleep problems and loss of appetite.
ADNFCR-1961-ID-18992817-ADNFCR

Personal Liberty News Desk

Join the Discussion

Comment Policy: We encourage an open discussion with a wide range of viewpoints, even extreme ones, but we will not tolerate racism, profanity or slanderous comments toward the author(s) or comment participants. Make your case passionately, but civilly. Please don't stoop to name calling. We use filters for spam protection. If your comment does not appear, it is likely because it violates the above policy or contains links or language typical of spam. We reserve the right to remove comments at our discretion.